Kentucky, 2010

Hail in Kentucky, May 17, 2010

May 17, 2010 · NWS LMK · 6 events in 3 counties and zones

A quasi-stationary surface low was centered over eastern Kentucky and southern Ohio. On May 17 an upper level low traversed the Ohio valley and eventually phased with the surface low.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A quasi-stationary surface low was centered over eastern Kentucky and southern Ohio. On May 17 an upper level low traversed the Ohio valley and eventually phased with the surface low. The upper low helped to steepen lapse rates across central Kentucky as it moved east leading to multiple reports of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 17, 1:21 PM CST, 21 minutes earlier.

Area forecast discussion, May 17, 1:21 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON MAY 17 2010

.SHORT TERM (TONIGHT AND TUESDAY)...

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

AN AREA OF LOW PRESSURE CENTERED OVER THE EASTERN KENTUCKY/OHIO
BORDER HAS MOVED LITTLE TODAY AND WILL REMAIN QUASI-STATIONARY
TONIGHT AS IT PHASES WITH AN UPPER LEVEL TROUGH TRANSLATING ACROSS
THE OHIO VALLEY. THIS SYSTEM WILL THEN BEGIN TO SLOWLY MOVE
NORTHEAST DURING THE DAY TOMORROW.

A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED THROUGH 01Z FOR
MOST OF SOUTH CENTRAL KENTUCKY AND PORTIONS OF THE BLUEGRASS REGION.
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO INCREASE OVER THE PAST HOUR
OVER THE WESTERN PORTIONS OF THE FORECAST AREA. STEEPENING LAPSE
RATES ALOFT AS THE UPPER LOW MOVES EASTWARD WILL LEAD TO INCREASED
INSTABILITY THIS AFTERNOON. STRONG TO SEVERE STORMS ARE POSSIBLE
THROUGH THE EARLY EVENING HOURS. THE MAIN THREATS WITH ANY SEVERE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THESE SHOULD WEAKEN
AFTER SUNSET. COVERAGE OF SHOWERS WILL DECREASE THROUGH THE NIGHT
WITH THE BEST CHANCE FOR SHOWERS BY TOMORROW MORNING ACROSS FAR
NORTHERN PORTIONS OF THE CWA.

LOW STRATUS WILL BUILD BACK DOWN OVERNIGHT WITH CONDITIONS TOMORROW
LIKELY SIMILAR TO THIS MORNING. A FEW AREAS COULD SEE SOME PATCHY
FOG BY SUNRISE TOMORROW MORNING. AM NOT SURE OF THE COVERAGE OF
DENSE FOG AT THIS TIME SO WILL LET LATER SHIFTS EVALUATE THIS.
TOMORROW WILL BE ANOTHER CLOUDY AND COOL DAY FOR MOST OF THE AREA.
THERE WILL BE A CHANCE FOR SHOWERS AND DRIZZLE THROUGH THE DAY
TOMORROW...MAINLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA.
TEMPS WILL BE MUCH COOLER THAN NORMAL WITH HIGHS REACHING ONLY INTO
THE LOWER TO MID 60S.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

A RATHER AMPLIFIED BLOCKY MID-LEVEL FLOW PATTERN WILL BE THE RULE
DURING THE EXTENDED PERIOD OF FCST. AS ONE UPPER LOW FINALLY DEPARTS
THE OH VALLEY ON WED...AN UPPER RIDGE WILL BUILD IN...ONLY TO BE
REPLACED BY ANOTHER UPPER LOW FCST TO PROGRESS ACROSS THE CENTRAL
U.S. THU-FRI AND ACROSS THE GREAT LAKES SAT. THERE ARE SOME TIMING
DIFFERENCES IN THE MEDIUM RANGE GUIDANCE...BUT THE OVERALL SYNOPTIC
PATTERN IS SIMILAR.

IN THE DAY TO DAY WEATHER...DESPITE THE UPPER LOW PULLING AWAY ON
WED...TROFINESS ALOFT IS PROGGED TO STILL LINGER ACROSS OUR AREA
WHICH SHOULD KEEP LOW CLOUDS OVER MUCH OF OUR REGION...ESPECIALLY
ERN AREAS. WITH A NW SFC WIND AND LOW CLOUDS...TEMPS AGAIN WILL BE
COOL...ONLY 60-65 FOR MAXS OVER NRN AND ERN AREAS...WITH MID TO UPR
60S WRN AREAS. THIS WOULD BE ABOUT 10 DEGREES BELOW NORMAL. THERE
SHOULD ALSO BE LINGERING SCT LIGHT RAIN SHOWERS OR DRIZZLE TUE NIGHT
AND WED MORNING ACROSS NRN AND ERN AREAS.

PARTIAL CLEARING AND DRY WEATHER WILL OCCUR WED NIGHT INTO THU...BUT
THIS WILL BE SHORT-LIVED AS NEXT SYS APPROACHES OUR AREA.
OPERATIONAL GFS IS FASTEST IN BRINGING IN MOISTURE THU AFTERNOON
ALTHOUGH ITS EVOLUTION APPEARS A BIT SUSPECT. 12Z ECMWF IS A BIT
SLOWER AS IS CANADIAN GEM. INITIAL AXIS OF MOISTURE MAY ALSO TEND TO
DISSIPATE AS IT ENCOUNTERS STG UPPER RIDGE OVER OUR AREA. AS A
RESULT...WILL KEEP A CHANCE OF SHOWERS/TSTMS CONFINED TO THE WRN
PARTS OF OUR FCST AREA THU AFTERNOON. LOW-LEVEL WARMING SHOULD BOOST
MAX TEMPS THU INTO LOWER-MID 70S.

FOR THU NIGHT AND ESPECIALLY FRI...BETTER FORCING AND LOW-LEVEL
MOISTURE ADVECTION WILL COMBINE WITH A DESTABILIZING AIR MASS TO
PRODUCE A MUCH BETTER CHANCE OF SHOWERS/TSTMS. WILL UP POPS INTO
LIKELY CATEGORY FOR FRI AS ALL OPERATIONAL MODELS AND GFS ENSEMBLES
ARE SUPPORTIVE. LOCALLY HEAVY RAINFALL IS LIKELY.

SCT PRECIP SHOULD LINGER FRI NIGHT AND PERHAPS INTO SAT MORNING
BEFORE DRY WEATHER RETURNS AS NEXT UPPER RIDGE BEGINS BUILDING TO
OUR WEST. THIS WILL BE THE START OF A MAJOR WARM-UP WITH HIGHS
GENERALLY IN THE LOWER 80S SAT AND MID-UPPER 80S SUN AND MON...AND
BEYOND.

&&

.AVIATION (18Z TAF ISSUANCE)...

THE CHALLENGE FOR THE FIRST HALF OF THE TAF PERIOD WILL BE THE
DEVELOPMENT OF PRECIPITATION AND THUNDERSTORMS AS WELL AS WHETHER
CIGS WILL LIFT AT SDF AND LEX. AN UPPER LEVEL LOW WILL SWING ACROSS
THE REGION THIS AFTERNOON AND EVENING SPARKING SHOWERS AND
THUNDERSTORMS. THESE SHOULD MAINLY AFFECT BWG. HOWEVER WILL CARRY A
CB GROUP AT SDF AND LEX AS STORMS MAY BE ABLE TO FIRE THAT FAR NORTH
ESPECIALLY IF SOME OF THE LOW CLOUDS CAN BREAK UP. CIGS AT SDF AND
LEX WILL LIFT A BIT THIS AFTERNOON WITH HEATING AND MAY BECOME
VFR FOR A FEW HOURS.

AFTER RAINS END THIS EVENING A LOW STRATUS DECK WILL BUILD DOWN
OVERNIGHT. EXPECT CIGS TO AGAIN DROP TO IFR OR LIFR AFTER AROUND
06Z. WITH THIS VIS WILL DROP AS WELL. WILL KEEP THE VSBYS IN THE
MVFR RANGE FOR THIS TAF PACKAGE. HOWEVER...CONDITIONS MAY
DETERIORATE TOWARD SUNRISE AS THEY DID THIS MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EES
LONG TERM.........TWF
AVIATION..........EES
Hazardous weather outlook, May 17, 9:15 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORR TO SECOND GROUPING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 AM EDT MON MAY 17 2010

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-180815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-
1115 AM EDT MON MAY 17 2010 /1015 AM CDT MON MAY 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS MAY DEVELOP THIS AFTERNOON WITH A FEW THUNDERSTORMS
POSSIBLE ALONG AND SOUTH OF INTERSTATE 64. LIGHTNING AND BRIEF
HEAVY RAIN MAY ACCOMPANY ANY STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO
THE CENTRAL PLAINS STATES THURSDAY. AS IT PROCEEDS TO THE GREAT
LAKES BY THE WEEKEND...IT WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY AFTERNOON THROUGH SUNDAY. AT THIS TIME
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ026-027-053>057-061>067-070>078-081-082-180815-
OHIO KY-GRAYSON KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1115 AM EDT MON MAY 17 2010 /1015 AM CDT MON MAY 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PARTIAL SUN THIS MORNING AND THE APPROACH OF AN UPPER LOW MAY
SPARK THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. COOL
TEMPERATURES ALOFT AND MODERATE WIND SHEAR MAY ALLOW A FEW OF THESE
STORMS TO BECOME SEVERE...MAINLY SOUTH AND EAST OF THE BLUEGRASS
PARKWAY. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS WILL BE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO
THE CENTRAL PLAINS STATES THURSDAY. AS IT PROCEEDS TO THE GREAT
LAKES BY THE WEEKEND...IT WILL BRING A SLIGHT CHANCE FOR
THUNDERSTORMS THURSDAY AFTERNOON THROUGH SUNDAY. AT THIS TIME
WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY
EVENING.

JSD/13/EES

In the hours before

Special weather statement, May 17, 12:24 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT MON MAY 17 2010

KYZ026-061-171850-
BUTLER-OHIO-
124 PM CDT MON MAY 17 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE
RAIN...SMALL HAIL...AND GUSTY WINDS...ACROSS PARTS OF OHIO AND
MORGAN COUNTIES...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST NORTHWEST OF MORGANTOWN...AND
MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR...PEA TO HALF INCH HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THIS STORM WILL BE NEAR...
   MORGANTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3749 8667 3731 8658 3707 8689 3711 8691
      3712 8691 3715 8694 3718 8691 3722 8691
      3727 8699 3732 8700 3736 8704 3736 8707
      3740 8710
TIME...MOT...LOC 1822Z 266DEG 41KT 3728 8682

JDG
Special weather statement, May 17, 12:31 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT MON MAY 17 2010

KYZ026-061-171850-
BUTLER-OHIO-
131 PM CDT MON MAY 17 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE
RAIN...SMALL HAIL...AND GUSTY WINDS...ACROSS PARTS OF OHIO AND
BUTLER COUNTIES...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST NORTHWEST OF MORGANTOWN...AND
MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR...PEA TO HALF INCH HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THIS STORM WILL BE NEAR...
   MORGANTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3749 8667 3731 8658 3707 8689 3711 8691
      3712 8691 3715 8694 3718 8691 3722 8691
      3727 8699 3732 8700 3736 8704 3736 8707
      3740 8710
TIME...MOT...LOC 1822Z 266DEG 41KT 3728 8682

JDG
Special weather statement, May 17, 12:51 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT MON MAY 17 2010

KYZ061-171915-
BUTLER-
151 PM CDT MON MAY 17 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
SMALL HAIL...AND GUSTY WINDS...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORGANTOWN...AND MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOURS...SMALL PEA TO HALF INCH...AND GUSTY
WINDS OF AROUND 30 TO 35 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM...AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3730 8682 3732 8678 3731 8676 3738 8665
      3738 8654 3736 8650 3721 8644 3718 8657
      3719 8657 3719 8662 3717 8662 3711 8682
      3728 8684
TIME...MOT...LOC 1849Z 266DEG 41KT 3721 8669

JDG
Special weather statement, May 17, 12:57 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EDT MON MAY 17 2010

KYZ023-024-026-171930-
BRECKINRIDGE-HANCOCK-OHIO-
157 PM CDT MON MAY 17 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
SMALL HAIL...AND GUSTY WINDS...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WHITESVILLE...AND MOVING
EAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR...PEA TO HALF INCH HAIL...AND GUSTY WINDS OF
35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM...AVOID USING THE
LAND TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3787 8692 3789 8666 3785 8667 3784 8665
      3786 8661 3790 8660 3790 8656 3761 8654
      3763 8692 3767 8684 3771 8687 3774 8684
      3780 8684 3783 8687 3783 8692
TIME...MOT...LOC 1856Z 282DEG 11KT 3776 8675

JDG
Special weather statement, May 17, 1:27 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM EDT MON MAY 17 2010

KYZ024-026-027-172000-
BRECKINRIDGE-GRAYSON-OHIO-
227 PM CDT MON MAY 17 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...PENNY SIZE
HAIL...AND GUSTY WINDS...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR WHITESVILLE...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...UP TO PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3748 8713 3763 8696 3763 8692 3768 8684
      3770 8674 3766 8663 3771 8665 3772 8661
      3771 8622 3761 8628 3760 8625 3751 8628
      3734 8702 3736 8705 3736 8709 3733 8712
TIME...MOT...LOC 1925Z 251DEG 22KT 3761 8665

AML
Special weather statement, May 17, 1:31 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT MON MAY 17 2010

KYZ027-061-062-070-071-172000-
BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN-
231 PM CDT MON MAY 17 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BROWNSVILLE...AND MOVING
EAST AT 20 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   BROWNSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3738 8622 3711 8624 3698 8691 3729 8660
TIME...MOT...LOC 1930Z 263DEG 17KT 3726 8635

JDG

The radar

The Louisville radar (KLVX), 49 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Breckinridge

When
May 17, 1:42 PM CST
Where
Breckinridge County, Harned
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.750, -86.420

Hail, Breckinridge

When
May 17, 2:13 PM CST
Where
Breckinridge County, Hardinsburg Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.780, -86.450

Hail, Hardin

When
May 17, 3:20 PM EST
Where
Hardin County, Howe Vly
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.680, -86.080

Hail, Hardin

When
May 17, 3:50 PM EST
Where
Hardin County, Elizabeth Town
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.700, -85.870

Hail, Hardin

When
May 17, 4:10 PM EST
Where
Hardin County, Elizabeth Town
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.700, -85.870

Hail, Allen

When
May 17, 3:33 PM CST
Where
Allen County, 1.11 mi W of Scottsville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.750, -86.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236655, 236656, 236657, 236660, 236659, 236661.